MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 4X18IN 4-0 S/A X-1 CR; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 4X18IN 4-0 S/A X-1 CR; SUTURE, SURGICAL, ABSORBABLE
Model Number D10057
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: please confirm lot number pampd, as it is not recognized by the system.We believe one character is missing.The reported lot number is pampd.No further information will be provided.
 
Event or Problem Description
It was reported that a patient underwent an unknown surgery on (b)(6) 2021 and suture was used.During the procedure, the suture broke.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 08/26/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9 investigation summary: a dispensed needle-suture of product code d10057 was returned to ethicon inc for analysis with the packaging opened.In order to evaluate the conditions of the returned sample, no defects were detected.The swage and attachment area was noted to be as expected.The suture was examined along the strand to detect any issue related to damaged or breakage suture and no defects were observed during evaluation.A functional test was performed, and the pull force and tensile strength were above the minimum requirements.The manufacturing records couldn't be reviewed as the batch number is unknown.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional investigation summary: a suture piece of product code d10057 was returned to ethicon inc for analysis with the packaging opened.Upon visual inspection of the returned sample, the suture was to be damaged (crushed) at the surface and near of an end, in addition the ends were observed broken possibly from a surgical instrument.The condition of the sample received indicates improper handling of the device.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.The manufacturing records couldn't be reviewed as the batch number is unknown.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
PDSII VIO 4X18IN 4-0 S/A X-1 CR
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12213163
Report Number2210968-2021-06604
Device Sequence Number4868846
Product Code NEW
UDI-Device Identifier10705031134324
UDI-Public10705031134324
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD10057
Device Catalogue NumberD10057
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2021
Initial Date Received by Manufacturer 06/29/2021
Supplement Date Received by Manufacturer08/03/2021
Initial Report FDA Received Date07/22/2021
Supplement Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1